Alert archive / Missouri / Wind Advisories in 2025

Wind Advisory 6, NWS Springfield, MO

April 13, 2025Bourbon County, Cherokee County, Crawford County, Kansas; 17 counties in Missouri

NWS Springfield, MO issued this wind advisory at Apr 13, 2025, 12:17 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 17 counties in Missouri. It took effect at Apr 13, 2025, 8:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2025, 12:17 AM CDT (05:17 UTC)
In effect from
Apr 13, 2025, 8:00 AM CDT
Expired
Apr 13, 2025, 5:00 PM CDT
In force
9 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 46 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2679 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

650 
WWUS73 KSGF 130517
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1217 AM CDT Sun Apr 13 2025

KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-132200-
/O.NEW.KSGF.WI.Y.0006.250413T1400Z-250413T2200Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian-
McDonald-Barry-Stone-
Including the cities of Johnson City, March, Northview, Elsey,
Lowell, Madry, Quincy, Neutral, Lamar, Nevada, Goodman,
Pineville, Anderson, Rogersville, Weaubleau, Arnica, Kenoma,
Caplinger Mills, Windyville, Pawnee Station, Fort Scott,
Lockwood, Hermitage, Kimberling City, Wheatland, Springfield,
Plad, Cedar Springs, Pittsburg, Charity, Buffalo, Riverton,
Stippville, Marionville, Silver Dollar City, Indian Point,
Bolivar, Foose, Joplin, Seymour, Selmore, Meinert, Tiffin,
Stockton, Greenfield, Crane, Cross Timbers, Aurora, Monett,
Ozark, Lone Oak, Mount Vernon, Appleton City, Marshfield, Baxter
Springs, Sherwin, Olive, Carthage, El Dorado Springs, Neosho,
Columbus, South West City, Rocky Comfort, Cassville, Nixa,
Filley, Noel, Chicopee, and Christian Center
1217 AM CDT Sun Apr 13 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS 
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, southwest, and 
  west central Missouri.

* WHEN...From 9 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

EW
2 follow-up statements
525 
WWUS73 KSGF 130727
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
227 AM CDT Sun Apr 13 2025

KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-132200-
/O.EXT.KSGF.WI.Y.0006.250413T1300Z-250413T2200Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian-
McDonald-Barry-Stone-
Including the cities of Johnson City, March, Northview, Elsey,
Lowell, Madry, Quincy, Neutral, Lamar, Nevada, Goodman,
Pineville, Anderson, Rogersville, Weaubleau, Arnica, Kenoma,
Caplinger Mills, Windyville, Pawnee Station, Fort Scott,
Lockwood, Hermitage, Kimberling City, Wheatland, Springfield,
Plad, Cedar Springs, Pittsburg, Charity, Buffalo, Riverton,
Stippville, Marionville, Silver Dollar City, Indian Point,
Bolivar, Foose, Joplin, Seymour, Selmore, Meinert, Tiffin,
Stockton, Greenfield, Crane, Cross Timbers, Aurora, Monett,
Ozark, Lone Oak, Mount Vernon, Appleton City, Marshfield, Baxter
Springs, Sherwin, Olive, Carthage, El Dorado Springs, Neosho,
Columbus, South West City, Rocky Comfort, Cassville, Nixa,
Filley, Noel, Chicopee, and Christian Center
227 AM CDT Sun Apr 13 2025

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CDT 
THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, southwest, and 
  west central Missouri.

* WHEN...From 8 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

EW
638 
WWUS73 KSGF 132154
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
454 PM CDT Sun Apr 13 2025

KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-132300-
/O.EXP.KSGF.WI.Y.0006.000000T0000Z-250413T2200Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian-
McDonald-Barry-Stone-
Including the cities of Rogersville, Ozark, Monett, Wheatland,
Arnica, Riverton, Neosho, Goodman, Crane, Weaubleau, Appleton
City, Bolivar, Chicopee, March, Marshfield, Aurora, Fort Scott,
Noel, Rocky Comfort, Charity, Joplin, Stippville, Carthage,
Windyville, Northview, Cedar Springs, Marionville, Foose,
Selmore, Kimberling City, Sherwin, Lamar, Kenoma, Filley,
Hermitage, Mount Vernon, Baxter Springs, Lockwood, Indian Point,
Stockton, Greenfield, Columbus, Silver Dollar City, Madry, Lone
Oak, Tiffin, Cross Timbers, Springfield, Anderson, Cassville,
Buffalo, Elsey, Johnson City, Lowell, Neutral, Pittsburg, Nixa,
Meinert, South West City, Quincy, Pineville, Seymour, El Dorado
Springs, Olive, Pawnee Station, Christian Center, Plad, Nevada,
and Caplinger Mills
454 PM CDT Sun Apr 13 2025

...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON...

Winds may continue to gust from 25 to 35 mph into the evening. 

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

GH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:15 AM CDT, 2 minutes earlier. Its key messages:

  • Mild and breezy conditions tonight.
  • Warm and windy conditions will occur on Sunday, with wind gusts of 35 to 45 mph at times.
  • Shower and thunderstorm chances return during the middle to end of next week. Still questions on the exact timing of the system.
Area forecast discussion, Apr 13, 12:15 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1215 AM CDT Sun Apr 13 2025

.KEY MESSAGES...

- Mild and breezy conditions tonight.

- Warm and windy conditions will occur on Sunday, with wind
  gusts of 35 to 45 mph at times.

- Shower and thunderstorm chances return during the middle to
  end of next week. Still questions on the exact timing of the
  system.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 202 PM CDT Sat Apr 12 2025

Synoptic overview and current conditions:  Water vapor imagery and
upper level analysis show and upper level ridge shifting from
the plains and into the Mississippi valley. The trough axis to
our east continues to push east onto the Atlantic Coast, and a
trough to our west was shifting east out of the Pacific
northwest and into the northern great basin. Lower in the
atmosphere, we are starting to get some low level warm advection
on the west side of the departing surface ridge with a southerly
flow at the surface and a south-southwesterly flow at 850mb.
With abundant sunshine across the area, we have risen into the
mid 60s to low 70s.

Tonight: Mild conditions are expected as the low level warm
advection increases and strong southwesterly 850mb jet at 50-60
kts sets up over the area. Lows tonight should range from the
mid to upper 40s in the east and the upper 50s to around 60 in
the west. While these lows won't break any record warmest lows,
they will be well above normal. Surface winds will also begin to
pick up, especially after midnight with the approaching surface
front in the plains.

Sunday: The winds will really begin to gusty Sunday morning
through the early to mid afternoon with mixing up to 850-875mb
level in the stronger winds. We could see some gusts along and
west of the highway 65 corridor get close to advisory criteria
and we might eventually need an advisory for portions of the
area for Sunday with gusts of 40 to 45 mph and pockets of 45 to
50 mph. The winds should begin to diminish by the late
afternoon. With the upper ridge over the area and strong low
level warm advection, we should climb into that 82 to 88 degree
range across the CWA. This will likely still be shy of any
record highs for the day.

Sunday night: The frontal system will then move through the area
late Sunday into Sunday night. Best upper level support will be
north of the area along with the surface low. Not much moisture
to work with over our CWA. We do have some 10-15 pops in our
northern CWA on Sunday night.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 202 PM CDT Sat Apr 12 2025

Monday-Tuesday: Cooler air will move in behind the front Sunday
night with temperatures back into the mid to upper 60s for highs
which is close to normal for this time of year.

Rain chances mid to late week: A low level jet will again set up
over the area on Wednesday which should help to draw some gulf
moisture northward into the area. Shortwave energy will also
push into the area with shower and thunderstorm chances starting
on Wednesday. Beyond Wednesday, models are severely struggling
to latch on to a consistent solution with a lot of variance from
run to run and with each other. Latest 500mb height ensemble
members are all over the place as we get into the later part of
the week and into next weekend outside of the 7 day forecast.
This is causing some huge temperature ranges in the 25-75
percentile ranges in the NBM, so as you might conclude that
forecast confidence by the end of next week is rather low. That
being said, we do have pops going from Wednesday through Friday,
generally in the 30 to 50 percent range, with the highest pops
on Wednesday night.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1215 AM CDT Sun Apr 13 2025

VFR conditions will occur across the area tonight and through
the day Sunday. Gusty southerly winds will occur through the TAF
period the strongest winds will be during the morning into the
afternoon hours. Gusts of 35 to 45kt are expected today with the
strongest winds expected west of Highway 65. Low level wind
shear will also be possible tonight into early Sunday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Wise
Hazardous weather outlook, Apr 12, 9:26 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
926 PM CDT Sat Apr 12 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140230-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
926 PM CDT Sat Apr 12 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.

DISCUSSION...

  Gusty southerly will develop tonight. Gusts up to 25 mph will
  occur at times. Winds will continue to increase this overnight
  with gusts up to 30 to 35 mph expected tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  Gusty southerly winds will continue on Sunday with gusts up to
  45 mph at times during the morning into the afternoon hours.

  Some thunderstorms will be possible during the middle of the
  week then again late week into next weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

Nearby

Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.